Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 81, NWS Tulsa, OK

May 19, 2018Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 10:25 PM CDT for Osage County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2018, 10:25 PM CDT (03:25 UTC)
Expired
May 19, 2018, 10:56 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:30 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KTSA 200325
SVRTSA
OKC113-200430-
/O.NEW.KTSA.SV.W.0081.180520T0325Z-180520T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1025 PM CDT SAT MAY 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Osage County in northeastern Oklahoma...

* Until 1130 PM CDT

* At 1025 PM CDT, a severe thunderstorm was located 3 miles southwest
  of Ponca City, moving east at 20 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Burbank...                        Southern Kaw Lake...
  Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
      3674 9683 3677 9682 3677 9679 3678 9679
      3678 9677 3662 9668 3659 9691 3660 9692
      3658 9698 3658 9703 3659 9706 3660 9704
      3668 9706
TIME...MOT...LOC 0325Z 248DEG 19KT 3666 9712 

HAIL...1.75IN
WIND...60MPH
 
$$
3 follow-up statements
258 
WWUS54 KTSA 200341
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1041 PM CDT SAT MAY 19 2018

OKC113-200430-
/O.CON.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1041 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL OSAGE COUNTY...

At 1041 PM CDT, a severe thunderstorm was located 5 miles east of
Ponca City, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Burbank...                        Southern Kaw Lake...
Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
      3674 9683 3677 9682 3677 9679 3678 9679
      3678 9677 3666 9670 3663 9692 3662 9705
      3668 9706
TIME...MOT...LOC 0341Z 251DEG 27KT 3670 9699 

HAIL...1.00IN
WIND...60MPH
 
$$
904 
WWUS54 KTSA 200349
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1049 PM CDT SAT MAY 19 2018

OKC113-200430-
/O.CON.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1049 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL OSAGE COUNTY...

At 1049 PM CDT, a severe thunderstorm was located 5 miles southwest
of Kaw City, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Southern Kaw Lake...              Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 9692 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3678 9679 3678 9677
      3671 9673 3666 9687
TIME...MOT...LOC 0349Z 248DEG 19KT 3672 9694 

HAIL...1.00IN
WIND...60MPH
 
$$
186 
WWUS54 KTSA 200356
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1056 PM CDT SAT MAY 19 2018

OKC113-200406-
/O.CAN.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1056 PM CDT SAT MAY 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3666 9692 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3678 9679 3678 9677
      3671 9673 3666 9687
TIME...MOT...LOC 0355Z 248DEG 19KT 3674 9689 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:28 PM CDT, 57 minutes earlier.

Area forecast discussion, May 19, 9:28 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
928 PM CDT Sat May 19 2018

...UPDATE...

.DISCUSSION...
Convective lull ongoing across the forecast area at this time with
focus turning to widespread convection being maintained over SW OK
/ NW TX region. Low level flow is shown to remain steady with
while mid level flow remains rather meager with resultant
propagation vectors allowing any sustained convective complex to
push into eastern OK later tonight. The remnant outflow boundary
across NE OK has become more diffuse however it may also serve as
somewhat of a focus later tonight.

Updated forecast will increase precip chances across SE OK while
also maintaining rather high chances across NE OK. Severe weather
potential is expected to remain rather isolated with the outside
potential for a more organized complex to emerge into SE OK later
tonight. This potential seems rather low at this point but will
reflect the possibility in related graphics.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  80  63  83 /  60  30  20  20
FSM   70  87  68  89 /  40  20  20  20
MLC   69  83  64  86 /  70  30  20  20
BVO   64  79  58  83 /  60  40  20  20
FYV   65  82  62  84 /  30  20  20  20
BYV   66  85  62  85 /  20  20  20  20
MKO   68  81  64  84 /  60  30  20  20
MIO   65  80  60  83 /  50  30  20  20
F10   68  80  63  84 /  70  40  20  20
HHW   68  85  67  88 /  50  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, May 19, 5:07 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sat May 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sat May 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Interstate 44 in northeast Oklahoma.
	ONSET...Through mid evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing...continuing into overnight hours.

DISCUSSION...
Severe storms across far northeast Oklahoma have recently
weakened and moved north into Kansas.  Additional storms
are developing across north central Oklahoma north of
a strong outflow boundary.  These storms will pose mainly
periodic chances of large hail as they spread eastward
across northeast Oklahoma.  Should any storm develop along
or south of the outflow boundary it would pose a more
substantial severe weather risk.

Through the late evening and overnight hours the focus
will be toward storms moving eastward across Oklahoma.
These storms may spread into eastern Oklahoma after 10 PM
and maintain some risk of severe weather, primarily with
locally damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily through next
week, however any severe weather risk looks to remain
isolated as winds aloft remain light.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 19, 4:58 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT SAT MAY 19 2018

OKZ054-059-192300-
Osage OK-Pawnee OK-
458 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 600 PM CDT...

At 457 PM CDT, strong thunderstorms were located from 6 miles north
of Sooner Lake to Pawnee, moving northeast at 35 mph.

Nickel size hail will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Foraker...                        Pearsonia...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Apperson...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3670 9703 3669 9693 3675 9689 3674 9683
      3677 9682 3678 9675 3686 9675 3697 9649
      3636 9609 3616 9673 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2157Z 237DEG 30KT 3652 9700

69
Local storm report, May 19, 5:33 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     4 W COPAN               36.90N 96.00W
05/19/2018                   WASHINGTON         OK   EMERGENCY MNGR

            AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY
            THUNDERSTORM WINDS.

&&

JDS
Special weather statement, May 19, 5:52 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT SAT MAY 19 2018

OKZ054-055-192345-
Osage OK-Washington OK-
552 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 645 PM CDT...

At 552 PM CDT, a strong thunderstorm was located 3 miles north of
Wynona, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          Barnsdall...
Copan...                          Wynona...
Ochelata...                       Bartlesville Municipal Airport...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Tallant...
Pershing...                       Nelagoney...
Wolco...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3642 9646 3674 9654 3699 9581 3658 9581
TIME...MOT...LOC 2252Z 246DEG 33KT 3660 9634

69
Special weather statement, May 19, 6:08 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
608 PM CDT SAT MAY 19 2018

OKZ054-055-200000-
Osage OK-Washington OK-
608 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT...

At 608 PM CDT, a strong thunderstorm was located 6 miles west of
Bigheart, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Bigheart...                       Hulah...
Wah Sha She State Park...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9584 3679 9635 3688 9642 3700 9625
TIME...MOT...LOC 2308Z 239DEG 29KT 3686 9634
Local storm report, May 19, 6:48 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             BARTLESVILLE            36.75N 95.98W
05/19/2018  E1.00 INCH       WASHINGTON         OK   EMERGENCY MNGR

            OBSERVED HAIL AT RESEARCH CENTER AND INTERSECTION OF
            HENSLEY AND CHEREOKEE.

&&

JDS
Special weather statement, May 19, 6:50 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 PM CDT SAT MAY 19 2018

OKZ056-200045-
Nowata OK-
650 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOWATA COUNTY UNTIL 745
PM CDT...

At 650 PM CDT, a strong thunderstorm was located 3 miles northeast of
Dewey, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
South Coffeyville...              Lenapah...
Wann...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3695 9543 3690 9543 3676 9581 3693 9581
      3700 9566 3700 9542
TIME...MOT...LOC 2350Z 237DEG 36KT 3682 9587

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:58 AM CDTSpecial Weather StatementTSAKay32 min
May 20, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 20, 1:36 AM CDTSpecial Weather StatementTSAOsage24 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 1:50 AM CDTSpecial Weather StatementTSAOsage25 min
May 20, 2:02 AM CDTSpecial Weather StatementTSAPittsburg28 min
May 20, 2:04 AM CDTSpecial Weather StatementTSAOsage26 min
May 20, 2:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 2:36 AM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 20, 2:49 AM CDTSpecial Weather StatementTSALatimer26 min
May 20, 2:58 AM CDTSpecial Weather StatementTSAOkmulgee32 min
May 20, 3:19 AM CDTSpecial Weather StatementTSATulsa26 min
May 20, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
May 20, 3:28 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:41 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner38 min
May 20, 3:48 AM CDTSpecial Weather StatementTSAMuskogee27 min
May 20, 4:00 AM CDTAreal Flood AdvisoryTSAOsage3 hr
May 20, 4:14 AM CDTSpecial Weather StatementTSACherokee, Mayes31 min
May 20, 4:18 AM CDTSpecial Weather StatementTSACraig, Nowata27 min
May 20, 4:40 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa35 min
May 20, 4:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa51 min
May 20, 5:21 AM CDTSpecial Weather StatementTSADelaware24 min
May 20, 8:17 AM CDTRiver Flood WarningTSAOttawa30 hr
May 20, 2:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
May 20, 3:07 PM CDTSpecial Weather StatementTSAOttawa23 min
May 20, 3:38 PM CDTSpecial Weather StatementTSAOttawa37 min
May 20, 4:06 PM CDTSpecial Weather StatementTSAAdair24 min
May 20, 4:20 PM CDTSpecial Weather StatementTSADelaware25 min
May 20, 6:02 PM CDTSpecial Weather StatementTSAAdair43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.